MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM HEPARIN¿ (NH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM HEPARIN¿ (NH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 366480
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd vacutainer® sodium heparin (nh) blood collection tubes had micro clots.This occurred on 3 separate occasions.No serious injury or medical intervention was reported.The following information was provided by the initial reporter: ¿material no.366480, batch no.8099579.Email received inquiring on an complaint, stating 3 occurences of micro-clotting in nahep tube were observed.Email stated, - "hello, we recently collected blood from normal healthy donors into nahep vacutainer tubes.Within 30-60 minutes of the draw, the client picks up the tubes for their research.The tubes processed in the first 12hrs were fine, but at 24 hours 2 of the 6 tubes had some micro-clotting and at 48 hours a 3rd tube had micro-clotting.The client claims the tubes were stored at room temp on a slow rocker.Do you have any suggestions as to why micro-clotting would occur at 24 hrs and 48 hours? thank you".
 
Event or Problem Description
It was reported that bd vacutainer® sodium heparin (nh) blood collection tubes had micro clots.This occurred on 3 separate occasions.No serious injury or medical intervention was reported.The following information was provided by the initial reporter: ¿material no.366480, batch no.8099579.Email received inquiring on an complaint, stating 3 occurences of micro-clotting in nahep tube were observed.Email stated, - "hello, we recently collected blood from normal healthy donors into nahep vacutainer tubes.Within 30-60 minutes of the draw, the client picks up the tubes for their research.The tubes processed in the first 12hrs were fine, but at 24 hours 2 of the 6 tubes had some micro-clotting and at 48 hours a 3rd tube had micro-clotting.The client claims the tubes were stored at room temp on a slow rocker.Do you have any suggestions as to why micro-clotting would occur at 24hrs and 48hours? thank you".
 
Additional Manufacturer Narrative
Investigation: investigation summary: bd received samples from the customer facility for investigation.The samples were evaluated, along with retention samples selected from bd inventory and upon completion, no issues were observed relating to clotting as all samples met specifications.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Additionally, bd technical service has conducted troubleshooting to the customer and reviewed potential root causes of microclotting.Investigation conclusion: based on evaluation of the customer and retain samples, the customer¿s indicated failure mode for clotting with the incident lot was not observed as all samples met the required specifications.Root cause description: based on the investigation, a root cause could not be determined.The product was found to be in conformance and meet release specifications.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD VACUTAINER® SODIUM HEPARIN¿ (NH) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key8453713
Report Number1917413-2019-01052
Device Sequence Number2887349
Product Code JKA
UDI-Device Identifier50382903664806
UDI-Public50382903664806
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2020
Device Catalogue Number366480
Device Lot Number8099579
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer03/11/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;